We develop a degree theory for C 1 Fredholm mappings of index 0 between Banach spaces and Banach manifolds. As in earlier work devoted to the C 2 case, our approach is based upon the concept of parity of a curve of linear Fredholm operators of index 0. This avoids considerations about Fredholm structures involved in other approaches and leads to a theory as complete as that of Leray-Schauder in a much broader setting. In particular, the well-known possible sign change under homotopy is fully elucidated. The technical difficulty arising with C a versus C 2 Fredholm mappings of index 0 is notorious: with only C 1 smoothness, the Sarff-Smale theorem is no longer available to handle crucial issues involving homotopy. In this work, this difficulty is overcome by using a new approximation theorem for C a Fredholm mappings of arbitrary index instead of the Sard-Smale theorem when dealing with homotopies.

Degree theory for C1-Fredholm mappings of index 0 / Pejsachowicz, Jacobo; Rabier, P.. - In: JOURNAL D'ANALYSE MATHEMATIQUE. - ISSN 0021-7670. - STAMPA. - 76:(1998), pp. 289-319.

Degree theory for C1-Fredholm mappings of index 0

PEJSACHOWICZ, JACOBO;
1998

Abstract

We develop a degree theory for C 1 Fredholm mappings of index 0 between Banach spaces and Banach manifolds. As in earlier work devoted to the C 2 case, our approach is based upon the concept of parity of a curve of linear Fredholm operators of index 0. This avoids considerations about Fredholm structures involved in other approaches and leads to a theory as complete as that of Leray-Schauder in a much broader setting. In particular, the well-known possible sign change under homotopy is fully elucidated. The technical difficulty arising with C a versus C 2 Fredholm mappings of index 0 is notorious: with only C 1 smoothness, the Sarff-Smale theorem is no longer available to handle crucial issues involving homotopy. In this work, this difficulty is overcome by using a new approximation theorem for C a Fredholm mappings of arbitrary index instead of the Sard-Smale theorem when dealing with homotopies.
File in questo prodotto:
File Dimensione Formato  
degreetheoryforC1mapsjampa.pdf

non disponibili

Tipologia: 2. Post-print / Author's Accepted Manuscript
Licenza: Non Pubblico - Accesso privato/ristretto
Dimensione 1.71 MB
Formato Adobe PDF
1.71 MB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11583/2495715
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo